Hostname: page-component-848d4c4894-2pzkn Total loading time: 0 Render date: 2024-05-22T16:06:20.390Z Has data issue: false hasContentIssue false

Complete endomorphisms of the lattice of pseudovarieties of finite semigroups

Published online by Cambridge University Press:  17 April 2009

Norman R. Reilly
Affiliation:
Department of Mathematics and Statistics, Simon Fraser University, Burnaby BC V5A 1S6, Canada
Shuhua Zhang
Affiliation:
Department of Mathematics and Statistics, Simon Fraser University, Burnaby BC V5A 1S6, Canada
Rights & Permissions [Opens in a new window]

Extract

Core share and HTML view are not available for this content. However, as you have access to this content, a full PDF is available via the ‘Save PDF’ action button.

The main result established that the mapping VVW (V ∈ ℒ(F)) is a complete endomorphism of the lattice ℒ(F) of pseudovarieties of finite semigroups for certain particular pseudovarieties W, including the pseudovariety of bands.

Type
Research Article
Copyright
Copyright © Australian Mathematical Society 1997

References

[1]Almeida, J., ‘On finite simple semigroups’, Proc. Edinburgh Math. Soc. 34 (1991), 204215.CrossRefGoogle Scholar
[2]Almeida, J., Finite semigroups and universal algebra (World Scientific, Singapore, 1994).Google Scholar
[3]Arbib, M. (ed.), The algebraic theory of machines, languages and semigroups (Academic Press, New York, 1968).Google Scholar
[4]Auinger, K., Hall, T.E., Reilly, N.R. and Zhang, S., ‘Congruences on the lattice of pseudovarieties of finite semigroups’, Internat J. Algebra Comput. (to appear).Google Scholar
[5]Clifford, A.H. and Preston, G.B., The algebraic theory of semigroups, Math. Surveys No. 7 (Amer. Math. Soc., Providence, RI, Vol. I, 1961; Vol. II, 1967).Google Scholar
[6]Eilenberg, S., Automata, languages and machines B (Academic Press, New York, 1976).Google Scholar
[7]Grätzer, G., General lattice theory (Birkhaüser, Basel, 1978).CrossRefGoogle Scholar
[8]Hall, T.E. and Jones, P.R., On the lattice of varieties of bands of groups, Pacific J. Math. 91 (1980), 327337.Google Scholar
[9]Howie, J.M., An introduction to semigroup theory (Academic Press, London, 1976).Google Scholar
[10]Jones, P.R., ‘On the lattice of varieties of completely regular semigroups’, J. Austral. Math. Soc. 35 (1983), 227235.Google Scholar
[11]Jones, P.R., ‘Mal'cev products of varieties of completely regular semigroups’, J. Austral. Math. Soc. 42 (1987), 227246.CrossRefGoogle Scholar
[12]Pastijn, F., ‘The lattice of completely regular semigroup varieties’, J. Austral. Math. Soc. 49 (1990), 2442.Google Scholar
[13]Pastijn, F., ‘Pseudovarieties of completely regular semigroups’, Semigroup Forum 42 (1991), 146.Google Scholar
[14]Pastijn, F. and Petrich, M., ‘The congruence lattice of a regular semigroup’, J. Pure Appl. Algebra 53 (1988), 93123.CrossRefGoogle Scholar
[15]Pastijn, F. and Trotter, P.G., ‘Lattices of completely regular semigroup varieties’, Pacific J. Math. 119 (1985), 191214.Google Scholar
[16]Petrich, M. and Reilly, N.R., ‘Semigroups generated by certain operators on varieties of completely regular semigroups’, Pacific J. Math. 132 (1988), 151175.CrossRefGoogle Scholar
[17]Petrich, M. and Reilly, N.R., ‘Operators related to E-disjunctive and fundamental completely regular semigroups’, J. Algebra 134 (1990), 127.Google Scholar
[18]Petrich, M. and Reilly, N.R., ‘The modularity of the lattice of varieties of completely regular semigroups and related representations’, Glasgow Math. J. 32 (1990), 137152.Google Scholar
[19]Pin, J.-E., Varieties of formal languages (North Oxford Academic Press, London, 1986).Google Scholar
[20]Polák, L., ‘On varieties of completely regular semigroups I’, Semigroup Forum 32 (1985), 97123; II 36 (1987), 253–284; III 37 (1988), 1–30.Google Scholar
[21]Reilly, N.R., ‘Varieties of completely regular semigroups’, J. Austral. Math. Soc. 38 (1985), 372393.Google Scholar
[22]Reilly, N.R., ‘Completely regular semigroups’, in Lattices, semigroups and universal algebra, (Almeida, J. et al. , Editors)(Plenum Press, New York, 1990), pp. 225242.CrossRefGoogle Scholar
[23]Reilly, N.R., ‘Bounds on the variety generated by completely regular syntactic monoids from finite prefix codes’, Theoret. Comput. Sci. 134 (1994), 189208.Google Scholar
[24]Reilly, N.R. and Zhang, S., ‘Congruence relations on the lattice of existence varieties of regular semigroups’, J. Algebra 178 (1995), 733759.Google Scholar
[25]Reilly, N.R. and Zhang, S., ‘Operators on the lattice of pseudovarieties of finite semigroups’, Semigroup Forum (to appear).Google Scholar
[26]Reiterman, J.The Birkhoff theorem for finite algebras, Algebra Universalis 14 (1982), 110.CrossRefGoogle Scholar
[27]Trotter, P.G., ‘Subdirect decompositions of the lattice of varieties of completely regular semigroups’, Bull. Austral. Math. Soc. 39 (1989), 343351.CrossRefGoogle Scholar